Isotretinoin (13-cis-retinoic acid) associated atrial tachycardia


HASDEMIR C. , SAGGAN A., SEKURI C., ILDIZLI M., ULUCAN C., Ceylan C.

PACE-PACING AND CLINICAL ELECTROPHYSIOLOGY, vol.28, no.4, pp.348-349, 2005 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 28 Issue: 4
  • Publication Date: 2005
  • Doi Number: 10.1111/j.1540-8159.2005.09365.x
  • Title of Journal : PACE-PACING AND CLINICAL ELECTROPHYSIOLOGY
  • Page Numbers: pp.348-349
  • Keywords: isotretinoin, atrial tachycardia

Abstract

We describe a 16-year-old boy who presented with palpitations for 1 week while being on isotretinoin treatment for nodulocystic facial acne for 3 months. Twenty four-hour Holter monitoring showed frequent premature atrial beats and episodes of nonsustained atrial tachycardia. He never had any episodes of palpitations previously. His complaints almost disappeared within a week after stopping the treatment. He remained asymptomatic since the discontinuation of the drug. The temporal relationship between isotretinoin treatment and patient's symptoms in the presence of documented arrhythmia suggests a drug-related cause. As a result, clinicians should be aware of the possible arrhythmogenic effect of isotretinoin.